Alert archive / New Mexico / Tornado Warnings in 2010
Tornado Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 23, 2010, 9:15 PM MDT for Union County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2010, 9:15 PM MDT (03:15 UTC)
- Expired
- May 23, 2010, 9:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Union County, NM
The radar
The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2337 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
200
WFUS55 KABQ 240315
TORABQ
NMC059-240345-
/O.NEW.KABQ.TO.W.0011.100524T0315Z-100524T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MDT SUN MAY 23 2010
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 945 PM MDT
* AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
SEDAN...OR ABOUT 9 MILES NORTH OF AMISTAD...MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN UNION COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.
GO TO THE LOWEST FLOOR IN YOUR HOME OR BUSINESS. AVOID OUTSIDE WALLS
AND WINDOWS.
&&
LAT...LON 3599 10302 3600 10323 3625 10319 3628 10301
3608 10301
TIME...MOT...LOC 0315Z 207DEG 31KT 3607 10310
$$2 follow-up statements
447
WWUS55 KABQ 240325
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
925 PM MDT SUN MAY 23 2010
NMC059-240345-
/O.CON.KABQ.TO.W.0011.000000T0000Z-100524T0345Z/
UNION-
925 PM MDT SUN MAY 23 2010
...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL UNION COUNTY
UNTIL 945 PM MDT...
AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SEDAN...OR ABOUT
14 MILES NORTH OF AMISTAD...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL UNION COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.
GO TO THE LOWEST FLOOR IN YOUR HOME OR BUSINESS. AVOID OUTSIDE WALLS
AND WINDOWS.
&&
LAT...LON 3607 10307 3609 10316 3621 10317 3628 10301
3608 10301
TIME...MOT...LOC 0326Z 211DEG 30KT 3614 10305
$$510
WWUS55 KABQ 240342
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
942 PM MDT SUN MAY 23 2010
NMC059-240352-
/O.EXP.KABQ.TO.W.0011.000000T0000Z-100524T0345Z/
UNION-
942 PM MDT SUN MAY 23 2010
...TORNADO WARNING WILL EXPIRE AT 945 PM MDT FOR EAST CENTRAL UNION
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM AND POSSIBLE TORNADO HAVE EXITED THE WARNED AREA...THUS
THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3607 10307 3609 10316 3621 10317 3628 10301
3608 10301
TIME...MOT...LOC 0342Z 211DEG 30KT 3626 10296
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 23, 8:16 PM MDT, 59 minutes earlier.
Area forecast discussion, May 23, 8:16 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 816 PM MDT SUN MAY 23 2010 .UPDATE...HAVE ALLOWED WIND ADVISORY TO EXPIRE FOR MUCH OF CENTRAL AND EASTERN NM...ALTHOUGH SOME LOCALIZED WIND ADVY CONDITIONS MAY CONTINUE...ESPECIALLY OVER RIDGETOPS AND OPEN AREAS...OVERNIGHT. SEVERE WX CONTINUING IN NORTHEAST NM. && .PREV DISCUSSION...315 PM MDT SUN MAY 23 2010... A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL CONTINUE TO SHIFT FURTHER EAST INTO SOUTHWEST UTAH TODAY AND FURTHER NORTHEAST THIS EVENING BRINGING STRONG WINDS INTO NEW MEXICO. THE 549H5 UPPER LOW WILL BRING STRONG SOUTHWESTERLY WINDS AROUND 40 KNOTS AT 500MB... WHILE AT THE SURFACE EXPECT 25-35 KNOTS DURING THE PEAK MIXING PERIOD THIS AFTERNOON. FOR THE REST OF THE AFTERNOON AND TROUGH THE EVENING...DRY AND WINDY CONDITIONS ARE EXPECTED OVER MOST OF WESTERN AND CENTRAL NEW MEXICO. LOWER RH VALUES OF LESS THAN 20 PERCENT ARE EXPECTED FOR A FEW HOURS THIS AFTERNOON...SO THERE IS A RED FLAG WARNING UNTIL 9PM THIS EVENING OF ALL BUT THE EASTERN PORTION OF THE CWA. MONDAY THROUGH WEDNESDAY...EXPECT THE SURFACE AND UPPER LOW TO CONTINUE MOVING TO THE NORTHEAST TOWARDS THE NORTHERN PLAINS. THIS WILL ALLOW A SOUTHERLY FLOW TO ADVECT MOISTURE INTO NORTHEAST NEW MEXICO THROUGH TUESDAY. AS THE LOW PRESSURE SYSTEM MOVES FURTHER NORTH THIS WILL ALLOW WINDS TO WEAKEN AND KEEP THE DRYLINE LOCATED ALONG THE EXTREME EASTERN PORTION CWA. TEMPERATURES WILL BE COOLER THAN NORMAL FOR MOST OF THE AREA...RANGING FROM THE MID 70S TO THE LOWER 40S. TUESDAY TROUGH WEDNESDAY WINDS WILL NOT BE AS STRONG... THIS WILL ALLOW BOUNDARY LAYER MOISTURE FROM THE SOUTHEAST TO MIGRATE WEST NORTHWEST ACROSS THE STATE DURING THE DAY PROVIDING A FOCUS FOR MODERATE TO POTENTIALLY STRONG CONVECTION DURING THE LATE AFTERNOON AND EVENING ON WEDNESDAY WITH A FOCUS ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EXTENDING INTO THE EASTERN PLAINS. MOISTURE CONTINUES TO ADVECT ACROSS THE CWA THURSDAY AND FRIDAY ON SOUTH TO SOUTHEAST BOUNDARY LAYER FLOW. WITH THIS BOUNDARY LAYER MOISTURE IN PLACE WE CAN EXPECT A SLIGHT CHANCE OF RAINSHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE COMBINATION OF OROGRAPHIC LIFT IN AND AROUND THE CENTRAL MOUNTAIN CHAIN AND NORTHERN MOUNTAINS WILL COMBINE WITH BOUNDARY LAYER MOISTURE TO CAUSE AN INCREASE TO A CHANCE OF SHOWERS AND THUNDERSTORMS IN THESE AREAS. ON SATURDAY INTO SUNDAY AS THE NEXT UPPER TROUGH MOVES THROUGH THE AREA...A DRY SOUTHWESTERLY FLOW DOMINATES THE REGION VIRTUALLY ELIMINATING CHANCES FOR SHOWERS AND THUNDERSTORMS AS A DRY STABLE AIRMASS MOVES INTO PLACE OVER THE CWA. TORRES/BENNETT .AVIATION... A RETURN TO LOW CLOUDS IS EXPECTED LATER TONIGHT BUT THE WINDOW FOR LOW CLOUDS WILL BE SHORTER THAN WHAT WAS OBSERVED THIS MORNING. WENT AHEAD AND PUT IN A 4 HOUR TEMPO GROUP FOR BOTH ROW AND TCC TO SHOW THE POSSIBILITIES OF LOW CLOUD INTRUSION TONIGHT. CONFIDENCE ISNT AS GREAT SO DIDNT USE A PREVAILING GROUP. IN THE NEAR TERM...STRONG GUSTS WILL BE THE MAIN AVN ISSUE. GUSTS BETWEEN 35 TO 50 KT WILL BE COMMONPLACE THE REST OF THIS AFTERNOON WITH STRONGEST READING MOST LIKELY AT GUP. AVIATION WEATHER WARNING FOR THE ABQ AIRPORT HAS ALREADY BEEN SENT OUT WITH HIGHEST GUST TO 33 KT SO FAR. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 .FIRE WEATHER... THE BIGGEST CHANGE WAS UPGRADING THE WATCH FOR ZONES 103 AND 107 INTO A WARNING. IT DOES APPEAR THAT SOME AREAS OF ZONE 102...ESPECIALLY NEAR THE COLORADO BORDER WOULD MEET RED FLAG BUT A PRETTY SMALL AREA OVERALL SO EXCLUDED THAT ZONE. THE WEATHER MODELS CONTINUE TO DEPICT THE STRONG WIND GRADIENT OVER THE AREA THE REST OF TODAY...TONIGHT INTO MONDAY MORNING BEFORE LESSENING WINDS OVERALL. HUMIDITY VALUES ARE ONCE AGAIN QUITE LOW WITH LOWEST READINGS FOUND ACROSS CENTRAL NEW MEXICO. ABUNDANT LOW LEVEL MOISTURE FOUND ALONG THE DRYLINE CONTINUES TO MIX OUT BASED ON THE LATEST OBSERVATIONS. WILL CONTINUE THE RED FLAG WARNING TODAY FOR THE ZONES IT HAS BEEN ISSUED FOR...VALID TIL 9 PM. WINDS WILL GRADUALLY LIGHTEN UP A BIT MID/LATE EVENING BUT REMAIN MODERATE MOST AREAS THROUGH THE OVERNIGHT. THE STRONGEST READINGS WILL BE FOUND ACROSS THE HIGHER TERRAIN WHERE THE ATMOSPHERE WILL BE LESS LIKELY TO DECOUPLE FROM THE STRONG WINDS ALOFT. A DISTINCT WIND SHIFT SHOULD OCCUR LATER TONIGHT AS A MID LEVEL COLD FRONT SLIDES OVER THE AREA. WINDS WILL TURN FROM A MORE SOUTHERLY DIRECTION TO A SOUTHWEST AND EVENTUALLY WESTERLY DIRECTION. ABUNDANT MOISTURE FOUND ALONG THE DRYLINE WILL BACK INTO FAR EASTERN NEW MEXICO TONIGHT BUT THE WIND SHIFT MONDAY MORNING WILL PUSH IT BACK INTO TEXAS. THUS...ANOTHER ROUND OF LOW HUMIDITY IS EXPECTED PRETTY MUCH AREAWIDE ON MONDAY. THIS WILL BE FOLLOWED BY POOR TO MODERATE RECOVERIES OVERNIGHT ACROSS THE WESTERN THREE QUARTERS OF THE FORECAST AREA. THE BIGGEST CHANGE ON MONDAY WILL BE THE STABILITY OF THE AIRMASS OVER NEW MEXICO. LOOK FOR A MORE STABLE AIRMASS OVERALL VERSUS WHAT HAS BEEN OBSERVED THE PAST COUPLE OF DAYS. THUS...HAINES INDEX VALUES WILL BE IN THE 5 CATEGORY VERSUS 6. SURFACE TEMPERATURES WILL ALSO MODERATE SOME DUE TO THE MID LEVEL FRONTAL PASSAGE. HIGH TEMPERATURES SHOULD RANGE BETWEEN 10 TO 15 DEGREES BELOW NORMAL ACROSS THE WEST WHILE 5 TO 10 DEGREES BELOW NORMAL CENTRAL AND EASTERN AREAS. A SLIVER OF NEAR NORMAL TEMPERATURES SHOULD BE FOUND NEAR THE TEXAS STATE LINE. THE FORECAST AREA WILL BE ENTERING A 4 TO 6 DAY WEATHER SCENARIO THAT IS PRETTY TYPICAL FOR JUNE. THE DRYLINE WILL BECOME ACTIVE FROM TUESDAY THROUGH SATURDAY AS IT SLOSHES BACK AND FORTH DIURNALLY ACROSS THE STATE. IT DOES APPEAR MORE AND MORE NOW THAT THE ABUNDANT MOISTURE FOUND ON THE EAST SIDE OF THE DRYLINE WILL PUSH AS FAR WEST AS THE ARIZONA STATE LINE AND PERHAPS BEYOND. DURING THE AFTERNOONS SOME OF THE DRIER AIR ALOFT WILL MIX THAT MOISTURE OUT AT THE SURFACE BUT AS THE WEEK PROGRESSES...HIGHER HUMIDITY SHOULD BE FOUND ALONG AND TO THE EAST OF THE CONTINENTAL DIVIDE. THE PATTERN WILL SHIFT STARTING ON TUESDAY ALTHOUGH SINGLE DIGIT HUMIDITY READINGS DURING THE AFTERNOON WILL REMAIN ACROSS WESTERN AND CENTRAL AREAS. THIS SINGLE DIGIT HUMIDITY AREA WILL GET SHUNTED FURTHER TO THE WEST...NEAR THE ARIZONA STATE LINE...ON WEDNESDAY AND PUSH OUT OF THE AREA ON THURSDAY. MINIMUM HUMIDITY READINGS IN THE MID 20S TO MID 40S WILL BE FOUND ACROSS THE EAST. AS THE WEEK PROGRESSES...HAINES INDEX VALUES WILL ALSO FALL AND GENERALLY RANGE BETWEEN A 3/4 EAST OF THE DRYLINE. IT SHOULD ALSO BE MENTIONED THAT SCATTERED WETTING STORMS WILL FORM EACH AFTERNOON AND LAST INTO THE EVENING...ESPECIALLY FAVORING THE EASTERN HALF OF THE FORECAST AREA. A MIX OF A WET AND DRY FOOTPRINT TO THE INDIVIDUAL STORMS WOULD BE FOUND BETWEEN THE CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY WHILE DRIER STORMS WOULD BE FOUND NEAR THE ARIZONA STATE LINE. THE STRONGEST WINDS WOULD BE ASSOCIATED WITH THUNDERSTORMS ALTHOUGH SOME AFTERNOON BREEZINESS...RANGING FROM SOUTH/SOUTHEAST TO SOUTH/SOUTHWEST WOULD BE FOUND DURING THE PEAK HEATING PERIOD EACH DAY. MODERATE TO STRONG GAP WINDS WOULD OCCUR ALONG THE CENTRAL MOUNTAINS DURING THE OVERNIGHT PERIODS. IT APPEARS RIGHT NOW THAT THE PEAK PERIOD FOR THE HIGHER HUMIDITY WOULD BE THURSDAY AND FRIDAY. THIS WILL ALL BE DEPENDENT ON HOW THE WESTERN TROUGH MOVES. IF IT REMAINS ALONG THE WEST COAST WHILE THE UPPER RIDGE REMAINS EITHER OVER NEW MEXICO OR TO THE EAST...THEN THE MORE MOIST PATTERN WILL CONTINUE. THE BREAK DOWN IN THIS PATTERN IS BEING DEPICTED BY THE WEATHER MODELS NEXT WEEKEND ALTHOUGH THE LONG RANGE MODELS DIFFER SLIGHTLY ON HOW THE PATTERN BREAKS DOWN. THIS WILL BE CRUCIAL AS TO WHETHER STRONGER WIND WOULD FOLLOW THIS HUMIDITY/THUNDERSTORM PERIOD. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>103-105>107-109. RED FLAG WARNING FROM 10 AM TO 6 PM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ103-107. WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ501-502-505-506-508-509. &&
Hazardous weather outlook, May 23, 5:41 AM MDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MDT SUN MAY 23 2010 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 541 AM MDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS TO 55 MPH DEVELOPING FROM THE ARIZONA BORDER TO THE CONTINENTAL DIVIDE BY LATE MORNING WILL EXPAND TO MUCH OF THE REMAINDER OF NORTH AND CENTRAL NEW MEXICO BY EARLY AFTERNOON. WIND SPEEDS WILL TAPER OFF ONLY GRADUALLY OVERNIGHT. GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL PRODUCE WIDESPREAD DANGEROUS FIRE WEATHER TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY..THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...WIND SPEEDS OVER THE NORTHEAST PLAINS WILL REMAIN GUSTY BEFORE TAPERING OFF LATE MONDAY AFTERNOON. GUSTY WINDS COMBINED WITH CONTINUED LOW HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER OVER THE NORTHEAST HIGHLANDS AND CENTRAL MOUNTAIN CHAIN ON MONDAY AFTERNOON. FOR TUESDAY THROUGH FRIDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING EACH AFTERNOON OVER THE EASTERN PLAINS MAY PRODUCE HAIL...DAMAGING WIND GUSTS...AND LOCAL DOWNPOURS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...WIND IMPACTS...AND WILDFIRE STARTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
In the hours before
Local storm report, May 23, 8:28 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
828 PM MDT SUN MAY 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO SEDAN 36.15N 103.13W
05/23/2010 UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1002006
ELBLocal storm report, May 23, 8:31 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
831 PM MDT SUN MAY 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0828 PM TORNADO 1 N SEDAN 36.16N 103.13W
05/23/2010 UNION NM TRAINED SPOTTER
TWO TORNADOES REPORTED
&&
EVENT NUMBER ABQ1002007
ELBLocal storm report, May 23, 8:33 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
833 PM MDT SUN MAY 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 3 SSW AMISTAD 35.87N 103.18W
05/23/2010 M1.00 INCH UNION NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1002008
ELBLocal storm report, May 23, 8:48 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
848 PM MDT SUN MAY 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0837 PM TORNADO 2 W CLAYTON 36.45N 103.21W
05/23/2010 UNION NM LAW ENFORCEMENT
DEBRIS ON HWY 56 MP93 POWER LINE DOWN BARBED WIRE
FENCING STEEL BLDG FROM FEEDLOT HAY BALES COW IN ROAD
WITH BROKEN LEG SEMI OVERTURNED ON PRIVATE PROPERTY
&&
EVENT NUMBER ABQ1002009
99Special weather statement, May 23, 8:55 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 855 PM MDT SUN MAY 23 2010 NMZ538-240345- CHAVES COUNTY PLAINS- 855 PM MDT SUN MAY 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES COUNTY THROUGH 945 PM MDT... AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF ELKINS...OR ABOUT 33 MILES NORTHEAST OF ROSWELL...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN CHAVES COUNTY NORTH OF HIGHWAY 70 AND EAST OF THE PECOS RIVER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3398 10437 3396 10385 3357 10401 3359 10426 TIME...MOT...LOC 0255Z 183DEG 27KT 3374 10414 KJ
Local storm report, May 23, 8:56 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
856 PM MDT SUN MAY 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 6 SW AMISTAD 35.86N 103.23W
05/23/2010 UNION NM PUBLIC
&&
EVENT NUMBER ABQ1002010
ELBThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:07 PM MDT | Tornado Warning | ABQ | Union | 23 min |
| May 23, 6:22 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 38 min |
| May 23, 6:27 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 33 min |
| May 23, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 31 min |
| May 23, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 46 min |
| May 23, 7:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 44 min |
| May 23, 7:38 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 67 min |
| May 23, 7:58 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 47 min |
| May 23, 8:01 PM MDT | Tornado Warning | ABQ | Union | 29 min |
| May 23, 8:09 PM MDT | Tornado Warning | ABQ | Quay, Union | 36 min |
| May 23, 8:19 PM MDT | Tornado Warning | ABQ | Union | 26 min |
| May 23, 8:26 PM MDT | Tornado Warning | ABQ | Union | 25 min |
| May 23, 8:47 PM MDT | Tornado Warning | ABQ | Quay, Union | 28 min |
| May 23, 8:48 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 57 min |
| May 23, 8:50 PM MDT | Tornado Warning | ABQ | Union | 25 min |
| May 23, 8:55 PM MDT | Special Weather Statement | ABQ | 50 min | |
| May 23, 9:57 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| May 23, 10:07 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 12 min |
| May 23, 11:25 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 25 min |
| May 24, 3:27 AM MDT | Special Weather Statement | ABQ | Union | 48 min |
| May 24, 3:35 AM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 40 min |
| May 24, 3:58 AM MDT | Special Weather Statement | ABQ | Union | 32 min |
| May 24, 4:54 AM MDT | Freeze Watch | ABQ | 11 hr | |
| May 24, 4:54 AM MDT | Wind Advisory | ABQ | 11 hr | |
| May 24, 3:56 PM MDT | Freeze Warning | ABQ | 16 hr |
Nearby
Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.